| Model Number |
105-5096-000 |
| Medical Device Problem Code |
Burst Container or Vessel (1074)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/10/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received infomation that an apollo catheter ruptured with onyx.During the onyx pushing process, the apollo catheter burst.Fortunately, the catheter was removed in time.The devices were prepared as indicated in the instructions for use (ifu).The catheter was flushed as per ifu.The patient was being treated for an arterial malformation (avm).Vessel tortuosity was minimal.The access vessel was the femoral artery with a diameter of 7mm.No patient symptoms or complications were reported.No patient symptoms or complications were reported.
Additional Manufacturer Narrative
Event or Problem Description
Additional information received reported that upon injection of the liquid embolic agent into the apollo there was slight resistance.Injection and pause during injection, normal operation.The liquid embolic agent did not get embedded in an unintended location.The anatomical position of the tip was in the v3 segment area.Good postoperative recovery, no problems.
Additional Manufacturer Narrative
Product analysis of 105-5096-000, lot# b325847 ¿ damage location details: the 3.0cm detachable tip was found to be detached and not returned with the apollo micro catheter.Onyx residue was found outside detached location.Upon visual inspection, no irregularities were found with the apollo hub.Onyx was found solidified inside the micro catheter lumen and hub.The catheter body appeared to be ruptured at 19.4cm from the distal end (149.3cm from hub).No other anomalies were observed.¿ testing/analysis: the apollo usable length was measured to be ~163.0cm (specifications: 165.0cm ± 2.5cm).The ldpe coupling tube overlap length was measured to be ~1.4mm which is within specification (specifications: 1.0mm - 2.5mm).The catheter was flushed with water and found not patent as it was found to be occluded with the solidified onyx.No other anomalies were observed.¿ conclusion: based on the device analysis and reported information, the customer complaint was confirmed as the returned apollo micro catheter was found ruptured.The rupture appears to have occurred as a result of over-pressurization.Rupture can occur during injection of embolic material or when the distal portion of the catheter is kinked, prolapsed, or occluded.Rupture can also occur due to high injection rate, use of palm of hand pressure, increased injection force against resistance.In addition, the detachable tip was found missing from the catheter body.However, the cause for the detachment could not be determined.Tip premature detachment can also be caused by detach joint ldpe overlap length too short.However, the detach joint ldpe overlap length was measured to be within specifications.In addition, per the dhr review, the tip detachment tensile value was found to be within control limits of historical spc data and specifications.The review of lot history records shows that the finished device has met all manufacturing requirements and specifications during final assembly and quality inspection.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.